Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 24, NWS Newport/Morehead City, NC

May 16, 2012Beaufort County, Martin County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 16, 2012, 3:15 PM EDT for Beaufort County, Martin County, North Carolina. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2012, 3:15 PM EDT (19:15 UTC)
Expired
May 16, 2012, 4:00 PM EDT
In force
45 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Martin County, NC

The radar

The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 3:30 PM EDTHAIL 1.25Old Ford, NCQUARTER TO HALF DOLLAR SIZE HAIL REPORTED. WIND GUSTS ESTIMATED AT 40 TO 50 MPH.
May 16, 3:32 PM EDTTSTM WND DMG1 N Old Ford, NCLARGE TREE DOWN ON HWY 17 ON MARTIN-BEAUFORT COUNTY LINE. DIME SIZE HAIL REPORTED.
May 16, 3:40 PM EDTHAIL 1Pinetown, NC
May 16, 4:01 PM EDTHAIL 0.5Chocowinity, NCPUBLIC REPORTED THAT HALF INCH HAIL OCCURED AT 0305 PM AT 1769 HWY 33E

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2326 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WUUS52 KMHX 161915
SVRMHX
NCC013-117-162000-
/O.NEW.KMHX.SV.W.0024.120516T1915Z-120516T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EDT WED MAY 16 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WASHINGTON...MOVING NORTHEAST AT 15 MPH.
  QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OLD FORD...RIVER ROAD...
  BUNYAN...
  SLATESTONE...
  PINETOWN...WALLA WATTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3576 7681 3571 7685 3570 7678 3559 7670
      3549 7699 3551 7701 3548 7700 3545 7710
      3554 7716 3555 7713 3555 7709 3557 7709
      3556 7710 3563 7716 3580 7684
TIME...MOT...LOC 1915Z 241DEG 11KT 3557 7705

$$

11
1 follow-up statement
860 
WWUS52 KMHX 161929
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 PM EDT WED MAY 16 2012

NCC013-117-162000-
/O.CON.KMHX.SV.W.0024.000000T0000Z-120516T2000Z/
MARTIN NC-BEAUFORT NC-
329 PM EDT WED MAY 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN BEAUFORT AND SOUTHEASTERN MARTIN COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR OLD 
FORD...MOVING NORTHEAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SLATESTONE...WALLA
WATTA...PINETOWN AND TERRA CEIA.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3576 7681 3571 7685 3570 7678 3559 7670
      3549 7699 3551 7701 3548 7700 3545 7710
      3554 7716 3555 7713 3555 7709 3557 7709
      3556 7710 3563 7716 3580 7684
TIME...MOT...LOC 1929Z 231DEG 13KT 3563 7700

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:14 PM EDT, 1 minute earlier.

Area forecast discussion, May 16, 3:14 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
314 PM EDT WED MAY 16 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST TONIGHT. HIGH
PRESSURE OVER THE MID ATLANTIC FRIDAY WILL SHIFT SOUTH AND BE
CENTERED OVER VA/NC SATURDAY THROUGH MONDAY...THEN DISSIPATE
MONDAY NIGHT. A WEAK FRONT WILL MOVE THROUGH TUESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 315 PM WED...NUMEROUS SHOWERS AND TSTMS ALONG THE SEABREEZE
WILL DIMINISH THIS EVENING...BUT WITH FRONT APPROACHING WILL CARRY
LIKELY POPS ALL AREAS THROUGH 01Z. WILL TAPER POPS BACK TO 30
PERCENT WEST TO 50 PERCENT EAST OVERNIGHT AS FRONT MOVES THROUGH.
LOWS TONIGHT A BLEND OF 12Z MAV/MET GUIDANCE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AS OF 315 PM WED...FRONT WILL MOVE OFF THE COAST BY AROUND 12Z.
HOWEVER MODELS DEPICTING STRONG VORT CENTER SPINNING UP AND
PASSING THROUGH DURING THE DAY. PLENTY OF POST FRONTAL MOISTURE
ACROSS THE AREA. WILL TAPER POPS FROM 30 PERCENT NORTHWEST TO 50
PERCENT SOUTHEAST WITH LIKELY ALONG THE OUTER BANKS. WE WILL BE ON
THE COOL SIDE OF THE BOUNDARY WITH A LOW LEVEL NORTHEAST FLOW SO
WILL NOT MENTION THUNDER. WENT WITH SLIGHT COOLER 12Z MET GUIDANCE
FOR HIGHS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 315 PM WEDNESDAY...SOME CHANGES IN LONG-TERM THINKING GIVEN
MODEL TRENDS MAKING FOR A LOW-CONFIDENCE AND UNSETTLED FORECAST.
LATEST RUN OF THE ECMWF ALONG WITH THE NAM SHOWS CLOSED UPPER LOW
TO MEANDER ACROSS SOUTHEAST GEORGIA AND THE CAROLINAS FRIDAY INTO
THE WEEKEND AND POSSIBLY INTO EARLY NEXT WEEK. AT THE
SURFACE...LOW PRESSURE WILL FORM ALONG A STALLED FRONT TO OUR
SOUTH AND MOVE OFFSHORE THROUGH MUCH OF THE EXTENDED PERIOD. THE
ECMWF AND NAM12 SHOW THE LOW REMAINING CLOSER TO THE
COAST...STRENGTHENING AND EVENTUALLY MOVING INLAND LATE ON SUNDAY
OR EARLY ON MONDAY. THE GFS IS THE MORE PROGRESSIVE SOLUTION AND
MOVES BOTH THE SURFACE AND UPPER LOW OUT MUCH QUICKER...LIMITING
ITS IMPACT ON THE AREA. HAVE TRENDED THE FORECAST MORE TOWARD THE
ECMWF SOLUTION. AS A RESULT...WILL KEEP MORE CLOUDINESS AND CHANCE
POPS...MAINLY FOR THE EASTERN HALF OF THE AREA FRIDAY AND
SATURDAY...VERSUS THE DRY FORECAST FROM YESTERDAY. AS THE LOW
MOVES INLAND...WILL HAVE THE HIGHEST POPS FOR SUNDAY NIGHT AND
MONDAY. HAVE INDICATED DRYING FOR TUESDAY INTO WEDNESDAY AS THE
UPPER LOW FINALLY LIFTS NORTH OF THE REGION. TEMPERATURES
THROUGHOUT THE EXTENDED PERIOD WILL BE FAIRLY CONSISTENT WITH
HIGHS IN THE UPPER 70S AND LOWER 80S AND LOWS MAINLY IN THE 60S.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /TONIGHT & THURSDAY/
AS OF 315 PM WED...NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH EARLY
THIS EVENING AT ALL 4 AREA TERMINALS. ACTIVITY DECREASE IN
COVERAGE AND INTENSITY BY AROUND 01Z AS ATMOSPHERE COOLS.
SCATTERED CONVECTION STILL POSSIBLE OVERNIGHT AS COLD FRONT MOVES
THROUGH. WINDS WILL BE LIGHT SOUTH SOUTHWEST THIS EVENING SHIFTING
TO WEST LATE TONIGHT THEN NORTH BY THURSDAY MORNING. LOW CEILINGS
AROUND 1500 FT EARLY THURSDAY WILL LIFT TO AROUND 2500 BY MIDDAY.
SURFACE FLOW WILL VEER FROM NORTH EARLY TO NORTHEAST IN THE
AFTERNOON. SCATTERED SHOWERS POSSIBLE AT ALL TERMINALS DURING THE
DAY. NO THUNDER EXPECTED IN COOL NORTHEAST FLOW.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 315 PM WEDNESDAY...WITH AN UPPER LEVEL LOW MEANDERING ALONG
THE SOUTH ATLANTIC COAST...EXPECT UNSETTLED CONDITIONS AND
OCCASIONAL MVFR/IFR CEILINGS IN SHOWERS AND POSSIBLE THUNDERSTORMS
THROUGHOUT THE PERIOD.

&&

.MARINE...
SHORT TERM /TONIGHT & THURSDAY/
AS OF 315 PM WED...AFTERNOON MARINE PACKAGE BASED ON BLEND OF 12Z
MAV AND 00Z ECMWF. SOUTHERLY FLOW TONIGHT WILL VEER TO WEST AFTER
MIDNIGHT AS COLD FRONT PASSES THROUGH FROM THE NORTHWEST. THE
FRONT WILL MOVE OFF THE COAST BY 12Z WITH WINDS VEERING DURING THE
DAY FROM NORTH IN THE MORNING TO NORTHEAST IN THE AFTERNOON.
CONDITIONS NOT EXPECTED TO REACH SMALL CRAFT LEVELS UNTIL THURSDAY
NIGHT SO NO HEADLINES EXPECTED.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 315 PM WEDNESDAY...VERY UNCERTAIN AND LOW CONFIDENCE MARINE
FORECAST THROUGH THE WEEKEND...HINGING ON EVENTUAL SURFACE
DEVELOPMENT OFFSHORE IN ASSOCIATION WITH MEANDERING UPPER LEVEL
LOW OVER THE SOUTHEAST. FOR THURSDAY NIGHT INTO SATURDAY...USING
A BLEND OF THE ECMWF/NAM AND LATEST GFS...LOOKS LIKE STRONG PRESSURE
GRADIENT DEVELOPS BETWEEN HIGH PRESSURE OFF THE SOUTHERN NEW
ENGLAND COAST AND LOW PRESSURE NORTHWEST OF BERMUDA ON FRIDAY AND
WILL LIKELY CONTINUE INTO SUNDAY AND PERHAPS BEYOND. THE LONG
FETCH NORTHEAST WINDS WILL DRIVE SEAS TO AS HIGH AS 5 TO 7 FEET
FRIDAY INTO SATURDAY. THE NAM AND ECMWF SHOW THE SURFACE LOW WILL
DEEPEN RAPIDLY AND MOVE TOWARD THE NORTHERN COAST SUNDAY. SHOULD
THIS OCCUR...WINDS AND SEAS COULD BE CONSIDERABLY HIGHER SUNDAY
INTO MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...CTC/HSA
MARINE...CTC/HSA
Hazardous weather outlook, May 16, 10:38 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1038 AM EDT WED MAY 16 2012

NCZ029-044>047-079>081-090>094-098-171445-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
1038 AM EDT WED MAY 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS EASTERN NORTH CAROLINA TODAY. A FEW STORMS COULD BE STRONG
TO MARGINALLY SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND
GUSTS AND LARGE HAIL...MAINLY DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-171445-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1038 AM EDT WED MAY 16 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
SOUTH OF CAPE HATTERAS TO NORTH OF CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS EASTERN NORTH CAROLINA TODAY. A FEW STORMS COULD BE STRONG
TO MARGINALLY SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WIND
GUSTS AND LARGE HAIL...MAINLY DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 16, 12:33 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1233 PM EDT WED MAY 16 2012

NCZ080-081-092>094-098-161800-
BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...JACKSONVILLE
1233 PM EDT WED MAY 16 2012

...THUNDERSTORMS LINING UP ALONG THE SEA BREEZE...

LINE OF THUNDERSTORMS ARE LINING UP ALONG THE SEA BREEZE FROM
SOUTHERN MAINLAND HYDE COUNTY TO ONSLOW COUNTY. THE STRONGEST OF
THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS OF 30 TO 40
MPH...FREQUENT LIGHTNING STRIKES...HEAVY RAINFALL AND POSSIBLE
SMALL HAIL. JACKSONVILLE AND BAYBORO WILL BE AMONG THE COMMUNITIES
AFFECTED BY THESE THUNDERSTORMS.

THESE THUNDERSTORMS CONTAIN FREQUENT LIGHTNING. ANY OUTDOOR
ACTIVITIES SHOULD BE DELAYED. PONDING OF WATER MAY ALSO OCCUR ON
ROADWAYS DUE TO THE HEAVY RAINFALL.

11
Special weather statement, May 16, 2:02 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
202 PM EDT WED MAY 16 2012

NCZ080-081-090-092>094-098-161915-
BEAUFORT-MAINLAND HYDE-DUPLIN-JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...WALLACE...
WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...
MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...
VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE
202 PM EDT WED MAY 16 2012

...THUNDERSTORMS CONTINUE INLAND ALONG THE SEA BREEZE...

A LINE OF THUNDERSTORMS WILL CONTINUE THROUGH LATE AFTERNOON FROM
MAINLAND HYDE COUNTY SOUTHWEST TO ONSLOW COUNTY. SOME OF THE
STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING
STRIKES...WIND GUSTS OF 30 TO 40 MPH...LOCALLY HEAVY RAINFALL IN
EXCESS OF 1 TO 2 INCHES...AND POSSBILE SMALL HAIL. SOME OF THE
COMMUNITIES AFFECTED BY THESE THUNDERSTORMS WILL INCLUDE JACKSONVILLE
AND TRENTON.

THESE THUNDERSTORMS CONTAIN FREQUENT LIGHTNING. ANY OUTDOOR
ACTIVITIES SHOULD BE DELAYED. PONDING OF WATER MAY ALSO OCCUR ON
ROADWAYS DUE TO THE HEAVY RAINFALL.

11
Local storm report, May 16, 3:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
300 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             VANCEBORO               35.30N  77.16W
05/16/2012  E0.75 INCH       CRAVEN             NC   EMERGENCY MNGR

            DIME SIZE HAIL ALONG HWY 43 NORTH AND BUTLER FORD RD

&&

EVENT NUMBER MHX1200112

MELENDEZ
Local storm report, May 16, 3:03 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     VANCEBORO               35.30N  77.16W
05/16/2012                   CRAVEN             NC   EMERGENCY MNGR

            TREES DOWN ON POWER LINES ALONG HWY 118 JUST WEST OF
            VANCEBORO

&&

EVENT NUMBER MHX1200113

MELENDEZ
Special weather statement, May 16, 3:13 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
313 PM EDT WED MAY 16 2012

NCZ029-044>046-079>081-090>094-098-162030-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-
DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...JACKSONVILLE
313 PM EDT WED MAY 16 2012

...SHOWERS AND THUNDERSTORMS CONTINUE ACROSS EASTERN NORTH
CAROLINA THIS AFTERNOON...

A LINE OF THUNDERSTORMS WILL CONTINUE THROUGH LATE AFTERNOON FROM
TYRRELL COUNTY SOUTHWEST TO DUPLIN COUNTY. SOME OF THE
STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING
STRIKES...WIND GUSTS OF 30 TO 40 MPH...LOCALLY HEAVY RAINFALL IN
EXCESS OF 1 TO 2 INCHES...AND POSSIBLE SMALL HAIL.

THESE THUNDERSTORMS CONTAIN FREQUENT LIGHTNING. ANY OUTDOOR
ACTIVITIES SHOULD BE DELAYED. PONDING OF WATER MAY ALSO OCCUR ON
ROADWAYS DUE TO THE HEAVY RAINFALL.
Local storm report, May 16, 3:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 N VANCEBORO           35.35N  77.16W
05/16/2012  E1.00 INCH       CRAVEN             NC   PUBLIC

            ONE INCH HAIL AT OAKGROVE ROAD

&&

EVENT NUMBER MHX1200114

MELENDEZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:02 AM EDTSpecial Weather StatementMHXWashington58 min
May 16, 8:40 AM EDTSpecial Weather StatementMHXTyrrell35 min
May 16, 1:29 PM EDTAreal Flood AdvisoryMHXOnslow91 min
May 16, 2:44 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven46 min
May 16, 3:38 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Washington52 min
May 16, 4:27 PM EDTSpecial Weather StatementMHXWashington48 min
May 16, 4:28 PM EDTSpecial Weather StatementMHXDuplin, Greene, Lenoir62 min
May 16, 5:50 PM EDTSpecial Weather StatementMHXCarteret55 min
May 16, 7:59 PM EDTSpecial Weather StatementMHXCarteret61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.